Type your tag names separated by a space and hit enter

Transient worsening of optic neuropathy as a sequela of the Jarisch-Herxheimer reaction in the treatment of Lyme disease.

Abstract

A 58-year-old woman developed neurologic and neuroophthalmologic manifestations of Lyme disease, including a radiculomyelitis, cranial neuritis and mild right optic neuropathy. Upon treatment with intravenous ceftriaxone a Jarisch-Herxheimer reaction occurred with encephalopathy, mild fever, worsening radiculomyelitis, and deterioration of her visual acuity. Intravenous methylprednisolone was given, and the visual acuity recovered over 72 hours. This case suggests that transient worsening of optic neuropathy can develop as a sequela of the Jarisch-Herxheimer reaction in the treatment of Lyme disease.

Links

  • Aggregator Full Text
  • Authors+Show Affiliations

    ,

    Department of Ophthalmology, Montefiore Medical Center, Bronx, NY 10467.

    , ,

    Source

    MeSH

    Ceftriaxone
    Encephalomyelitis
    Female
    Fever
    Humans
    Lyme Disease
    Methylprednisolone
    Middle Aged
    Optic Nerve Diseases
    Radiculopathy
    Visual Acuity

    Pub Type(s)

    Case Reports
    Journal Article
    Research Support, Non-U.S. Gov't

    Language

    eng

    PubMed ID

    7951931

    Citation

    Strominger, M B., et al. "Transient Worsening of Optic Neuropathy as a Sequela of the Jarisch-Herxheimer Reaction in the Treatment of Lyme Disease." Journal of Neuro-ophthalmology : the Official Journal of the North American Neuro-Ophthalmology Society, vol. 14, no. 2, 1994, pp. 77-80.
    Strominger MB, Slamovits TL, Herskovitz S, et al. Transient worsening of optic neuropathy as a sequela of the Jarisch-Herxheimer reaction in the treatment of Lyme disease. J Neuroophthalmol. 1994;14(2):77-80.
    Strominger, M. B., Slamovits, T. L., Herskovitz, S., & Lipton, R. B. (1994). Transient worsening of optic neuropathy as a sequela of the Jarisch-Herxheimer reaction in the treatment of Lyme disease. Journal of Neuro-ophthalmology : the Official Journal of the North American Neuro-Ophthalmology Society, 14(2), pp. 77-80.
    Strominger MB, et al. Transient Worsening of Optic Neuropathy as a Sequela of the Jarisch-Herxheimer Reaction in the Treatment of Lyme Disease. J Neuroophthalmol. 1994;14(2):77-80. PubMed PMID: 7951931.
    * Article titles in AMA citation format should be in sentence-case
    TY - JOUR T1 - Transient worsening of optic neuropathy as a sequela of the Jarisch-Herxheimer reaction in the treatment of Lyme disease. AU - Strominger,M B, AU - Slamovits,T L, AU - Herskovitz,S, AU - Lipton,R B, PY - 1994/6/1/pubmed PY - 1994/6/1/medline PY - 1994/6/1/entrez SP - 77 EP - 80 JF - Journal of neuro-ophthalmology : the official journal of the North American Neuro-Ophthalmology Society JO - J Neuroophthalmol VL - 14 IS - 2 N2 - A 58-year-old woman developed neurologic and neuroophthalmologic manifestations of Lyme disease, including a radiculomyelitis, cranial neuritis and mild right optic neuropathy. Upon treatment with intravenous ceftriaxone a Jarisch-Herxheimer reaction occurred with encephalopathy, mild fever, worsening radiculomyelitis, and deterioration of her visual acuity. Intravenous methylprednisolone was given, and the visual acuity recovered over 72 hours. This case suggests that transient worsening of optic neuropathy can develop as a sequela of the Jarisch-Herxheimer reaction in the treatment of Lyme disease. SN - 1070-8022 UR - https://www.unboundmedicine.com/medline/citation/7951931/abstract/Transient_worsening_of_optic_neuropathy_as_a_sequela_of_the_Jarisch_Herxheimer_reaction_in_the_treatment_of_Lyme_disease_ L2 - http://ovidsp.ovid.com/ovidweb.cgi?T=JS&PAGE=linkout&SEARCH=7951931.ui DB - PRIME DP - Unbound Medicine ER -